Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 286, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2011, 5:54 PM CDT for 4 counties in Kansas. It was in force for 66 min. 49 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 20, 2011, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 19 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:55 PM CDT | TSTM WND DMG | 1 Se Valley Center, KS | ROOF OFF A BUILDING. |
| Jun 20, 5:58 PM CDT | TSTM WND GST 61 | Mid Continent Airport, KS | |
| Jun 20, 5:58 PM CDT | HAIL 1 | 2 Sw Wichita Mid Contin, KS | |
| Jun 20, 6:00 PM CDT | TSTM WND DMG | 2 W Park City, KS | METAL SHED BLOWN OVER AT HOOVER AND 53RD. |
| Jun 20, 6:00 PM CDT | HAIL 1.75 | 3 Ssw Maize, KS | AT 29TH AND MAIZE ROAD. |
| Jun 20, 6:01 PM CDT | TSTM WND DMG | Clearwater, KS | REPORTS OF POWER OUTAGES IN CLEARWATER. |
| Jun 20, 6:01 PM CDT | HAIL 1.5 | Clearwater, KS | |
| Jun 20, 6:06 PM CDT | TSTM WND DMG | 1 Se Wichita Mid Contin, KS | 5 POWER POLES DOWN AT MACARTHUR AND RIDGE ROADS. |
| Jun 20, 6:06 PM CDT | TSTM WND GST 63 | 1 S Wichita Mid Contine, KS | AT K-42 AND TYLER ROAD. |
| Jun 20, 6:08 PM CDT | TSTM WND GST 60 | 2 Se Wichita Mid Contin, KS | ALSO GOLF BALL HAIL AT HOOVER AND MACARTHUR ROAD. |
| Jun 20, 6:08 PM CDT | HAIL 1.75 | 2 Se Wichita Mid Contin, KS | ALSO 60 MPH WINDS. AT HOOVER AND MACARTHUR ROAD. |
| Jun 20, 6:10 PM CDT | TSTM WND GST 72 | Mid Continent Airport, KS | |
| Jun 20, 6:10 PM CDT | HAIL 1 | Downtown Wichita, KS | 3/4 TO 1 INCH HAIL FALLING. |
| Jun 20, 6:10 PM CDT | HAIL 1.75 | West Wichita, KS | K-42 AND WEST STREET. |
| Jun 20, 6:11 PM CDT | TSTM WND GST 50 | 1 W Caldwell, KS | 40 TO 50 MPH WINDS. |
| Jun 20, 6:11 PM CDT | HAIL 1 | 1 W Caldwell, KS | 40 TO 50 MPH WINDS. |
| Jun 20, 6:12 PM CDT | HAIL 1.5 | 2 Se Wichita Mid Contin, KS | |
| Jun 20, 6:17 PM CDT | HAIL 1.25 | 1 E West Wichita, KS | AT FRIENDS UNIVERSITY. |
| Jun 20, 6:20 PM CDT | TSTM WND DMG | 1 Se Wichita Mid Contin, KS | 5 POWER POLES DOWN AT MACARTHUR AND RIDGE ROADS. |
| Jun 20, 6:21 PM CDT | TSTM WND GST 50 | Elbing, KS | REPORTED PEA SIZE HAIL. |
| Jun 20, 6:21 PM CDT | TSTM WND GST 50 | Ssw Elbing, KS | REPORTED PEA SIZE HAIL. |
| Jun 20, 6:23 PM CDT | TSTM WND GST 55 | 1 S Perth, KS | PEA TO MARBLE SIZE HAIL. |
| Jun 20, 6:23 PM CDT | HAIL 0.5 | 1 S Perth, KS | PEA TO MARBLE SIZE HAIL. |
| Jun 20, 6:24 PM CDT | TSTM WND GST 60 | Jabara Airport, KS | |
| Jun 20, 6:29 PM CDT | TSTM WND GST 60 | 1 Nw Andover, KS | ROTATION IN CLOUDS LOOKING NORTH EAST OF 13TH AND 143RD STREET. |
| Jun 20, 6:30 PM CDT | HAIL 0.5 | Wellington, KS | |
| Jun 20, 6:41 PM CDT | HAIL 0.88 | Belle Plaine, KS | |
| Jun 20, 6:44 PM CDT | TSTM WND GST 50 | 6 E Andover, KS | 50MPH WINDS AND PEA SIZE HAIL. |
| Jun 20, 6:51 PM CDT | TSTM WND GST 60 | 4 Ne Udall, KS | |
| Jun 20, 6:51 PM CDT | TSTM WND GST 60 | Douglass, KS | ESTIMATED 60MPH WINDS AND 1/2 INCH HAIL IN DOUGLASS. |
| Jun 20, 6:51 PM CDT | HAIL 0.88 | 4 E Udall, KS | |
| Jun 20, 6:51 PM CDT | HAIL 1 | Towanda, KS | |
| Jun 20, 6:55 PM CDT | TSTM WND GST 70 | 1 E Towanda, KS | SPOTTER REPORTS 60 TO 70 MPH WINDS. |
| Jun 20, 6:55 PM CDT | HAIL 0.88 | Douglass, KS | |
| Jun 20, 6:59 PM CDT | TSTM WND GST 60 | 1 E Rose Hill, KS | DIME SIZE HAIL AS WELL. |
| Jun 20, 6:59 PM CDT | HAIL 1 | 5 Ne Udall, KS | |
| Jun 20, 6:59 PM CDT | NON-TSTM WND GST 60 | 1 E Rose Hill, KS | DIME SIZE HAIL AS WELL. |
| Jun 20, 7:00 PM CDT | HAIL 1 | 3 E Rose Hill, KS | |
| Jun 20, 7:01 PM CDT | HAIL 0.88 | Douglass, KS | |
| Jun 20, 7:03 PM CDT | HAIL 0.88 | 2 W Augusta, KS | |
| Jun 20, 7:03 PM CDT | HAIL 1 | Douglass, KS | |
| Jun 20, 7:04 PM CDT | HAIL 0.5 | Towanda, KS | |
| Jun 20, 7:05 PM CDT | TSTM WND DMG | Douglass, KS | FENCE BLOWN DOWN AND VINYL TRIM BLOWN OFF OF A HOUSE. |
| Jun 20, 7:05 PM CDT | HAIL 0.5 | Douglass, KS | |
| Jun 20, 7:05 PM CDT | HAIL 0.75 | 1 E Geuda Springs, KS | |
| Jun 20, 7:05 PM CDT | HAIL 0.88 | 4 Nw Douglass, KS | |
| Jun 20, 7:08 PM CDT | TSTM WND GST 70 | 4 N Augusta, KS | ESTIMATED 60 - 70 MPH WINDS. |
| Jun 20, 7:08 PM CDT | HAIL 0.88 | Augusta, KS | |
| Jun 20, 7:09 PM CDT | HAIL 1 | Augusta, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 27 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -561 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS53 KICT 202254
SVRICT
KSC015-035-173-191-210000-
/O.NEW.KICT.SV.W.0286.110620T2254Z-110621T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING
PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR CLEARWATER...OR 14 MILES SOUTHWEST OF
DOWNTOWN WICHITA...AND MOVING NORTH AT 40 MPH. THIS SEVERE
THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...HAYSVILLE...DERBY...GODDARD...DOUGLASS...SOUTH
WICHITA...ROSE HILL...WICHITA MID CONTINENT AIRPORT...MCCONNELL AIR
FORCE BASE...WEST WICHITA...EAST WICHITA...ANDALE...COLWICH...
MAIZE...ANDOVER...NORTHEAST WICHITA...AUGUSTA...PARK CITY...VALLEY
CENTER AND TOWANDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL WILL
ALSO OCCUR WITH THESE STORMS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9780 3790 9763 3791 9716 3808 9715
3809 9696 3747 9696 3735 9704 3699 9716
TIME...MOT...LOC 2253Z 198DEG 35KT 3754 9750
WIND...HAIL 60MPH 1.50IN
$$
JAKUB3 follow-up statements
092
WWUS53 KICT 202302
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT MON JUN 20 2011
KSC015-035-173-191-210000-
/O.CON.KICT.SV.W.0286.000000T0000Z-110621T0000Z/
SUMNER KS-SEDGWICK KS-BUTLER KS-COWLEY KS-
602 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...WESTERN BUTLER...SEDGWICK AND SUMNER COUNTIES UNTIL 700 PM
CDT...
AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PARK CITY TO CALDWELL...
MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...WELLINGTON...SOUTH HAVEN...HAYSVILLE...SOUTH
WICHITA...WHITEWATER...EAST WICHITA...NORTHEAST WICHITA...MCCONNELL
AIR FORCE BASE...GEUDA SPRINGS...DERBY...OXFORD...BELLE PLAINE...
MULVANE...ANDOVER...POTWIN...UDALL...ROSE HILL...TOWANDA AND
AUGUSTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND
LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 9780 3790 9763 3791 9716 3808 9715
3809 9696 3747 9696 3735 9704 3699 9716
TIME...MOT...LOC 2301Z 220DEG 39KT 3786 9728 3706 9762
WIND...HAIL 60MPH 1.50IN
$$
CARUSO474
WWUS53 KICT 202313
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT MON JUN 20 2011
KSC015-035-173-191-210000-
/O.CON.KICT.SV.W.0286.000000T0000Z-110621T0000Z/
SUMNER KS-SEDGWICK KS-BUTLER KS-COWLEY KS-
613 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...WESTERN BUTLER...EASTERN SEDGWICK AND SUMNER COUNTIES UNTIL
700 PM CDT...
AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO GOLF BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DOWNTOWN WICHITA TO
CALDWELL...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...HAYSVILLE...SOUTH HAVEN...PARK CITY...SOUTH WICHITA...
VALLEY CENTER...EAST WICHITA...MCCONNELL AIR FORCE BASE...NORTHEAST
WICHITA...DERBY...GEUDA SPRINGS...BELLE PLAINE...WHITEWATER...
MULVANE...ANDOVER...OXFORD...POTWIN...ROSE HILL...UDALL AND
TOWANDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 9771 3790 9747 3791 9716 3808 9715
3809 9696 3747 9696 3732 9706 3699 9716
TIME...MOT...LOC 2313Z 220DEG 39KT 3771 9731 3706 9755
WIND...HAIL 70MPH 1.75IN
$$
CARUSO018
WWUS53 KICT 202331
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT MON JUN 20 2011
KSC015-035-173-191-210000-
/O.CON.KICT.SV.W.0286.000000T0000Z-110621T0000Z/
SUMNER KS-SEDGWICK KS-BUTLER KS-COWLEY KS-
631 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...WESTERN BUTLER...EASTERN SEDGWICK AND EASTERN SUMNER
COUNTIES UNTIL 700 PM CDT...
AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NORTHEAST WICHITA TO 5 MILES
EAST OF CALDWELL...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH HAVEN...MULVANE...BELLE PLAINE...WHITEWATER...ANDOVER...
POTWIN...GEUDA SPRINGS...ROSE HILL...TOWANDA...OXFORD...UDALL...
AUGUSTA...DOUGLASS...HUNNEWELL...BENTON...ELBING AND ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND
LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 9764 3790 9732 3791 9715 3808 9715
3809 9696 3747 9696 3732 9706 3699 9716
TIME...MOT...LOC 2331Z 220DEG 39KT 3779 9715 3702 9750
WIND...HAIL 70MPH 1.50IN
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:31 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 20, 2:31 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 231 PM CDT MON JUN 20 2011 .DISCUSSION... MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON INTO TONIGHT. TONIGHT: STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT. STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER. THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI- LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT NEEDED AT THIS TIME. TUESDAY-THURSDAY: THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES. OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD. FRIDAY-MONDAY: UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES. THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED MID-LEVEL BAROCLINIC ZONE. JMC && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF IT THEY ARE 24020G30KTS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN 21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8 PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY DEVELOP JUST ALONG OR EAST OF THOSE SITES. THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY BEHIND THE COLD FRONT OVERNIGHT. CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 85 61 88 / 30 10 10 10 HUTCHINSON 63 84 60 89 / 30 10 10 10 NEWTON 64 83 60 86 / 40 10 10 10 ELDORADO 63 83 59 86 / 60 10 10 10 WINFIELD-KWLD 66 87 62 90 / 50 10 10 10 RUSSELL 59 81 58 86 / 30 20 20 0 GREAT BEND 60 82 57 88 / 20 10 10 0 SALINA 63 82 60 85 / 30 20 20 10 MCPHERSON 63 83 60 86 / 30 10 10 10 COFFEYVILLE 69 87 64 87 / 70 20 20 10 CHANUTE 67 85 61 84 / 70 20 20 10 IOLA 67 85 61 83 / 70 20 20 10 PARSONS-KPPF 67 85 61 86 / 70 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ050>053-067>072- 082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 20, 3:43 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT MON JUN 20 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON ROUGHLY ALONG THE I-135 CORRIDOR. THE STORMS ARE EXPECTED TO MERGE INTO A LINEAR BAND OF STORMS BY EARLY EVENING...WITH THE LINE MOVING SLOWLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS THIS EVENING. THE PRIMARY THREATS WILL BE VERY LARGE HAIL TO 2 INCHES OR GREATER IN DIAMETER AND DAMAGING WIND GUSTS TO 80 MPH. IN ADDITION...A BRIEF TORNADO OR TWO WILL BE POSSIBLE INTO MID EVENING ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS CENTRAL AND FAR SOUTHEASTERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE IN THE FAR SOUTHEAST WITH GUSTY WINDS AND HAIL. CHANCES FOR THUNDERSTORMS WILL RETURN IN THE FORECAST FROM THURSDAY NIGHT THROUGH SUNDAY. STRONG STORMS WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Local storm report, Jun 20, 5:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 3 NW WICHITA MID CONTIN 37.69N 97.48W
06/20/2011 E0.88 INCH SEDGWICK KS AMATEUR RADIO
&&
SGSLocal storm report, Jun 20, 5:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL WICHITA MID CONTINENT A 37.66N 97.44W
06/20/2011 E0.88 INCH SEDGWICK KS NWS EMPLOYEE
AT THE NWS OFFICE
&&
BDKLocal storm report, Jun 20, 5:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MAIZE 37.77N 97.46W
06/20/2011 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
NICKEL SIZE HAIL IN ADDITION TO 45 MPH WINDS. SMALL
BRANCHES BROKEN OFF.
&&
SULLIVANLocal storm report, Jun 20, 5:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
551 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 4 N WICHITA MID CONTINE 37.72N 97.44W
06/20/2011 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
&&
ELDERLocal storm report, Jun 20, 5:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL WICHITA MID CONTINENT A 37.66N 97.44W
06/20/2011 E1.00 INCH SEDGWICK KS NWS EMPLOYEE
QUARTER TO HALF DOLLAR AT THE NWS OFFICE.
&&
BDKLocal storm report, Jun 20, 5:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 2 E MAIZE 37.77N 97.43W
06/20/2011 SEDGWICK KS EMERGENCY MNGR
SEMI OVERTURNED FROM HIGH WINDS.
&&
SULLIVANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:47 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more | 15 hr |
| Jun 20, 3:10 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 50 min |
| Jun 20, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 32 min |
| Jun 20, 5:30 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 60 min |
| Jun 20, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 36 min |
| Jun 20, 5:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 62 min |
| Jun 20, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 62 min |
| Jun 20, 6:29 PM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 20, 6:30 PM CDT | Areal Flood Warning | ICT | Marion | 4 hr |
| Jun 20, 6:31 PM CDT | Areal Flood Warning | ICT | Sumner | 4 hr |
| Jun 20, 6:41 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.